Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Metformin for diabetes to treatment lypodystrophy
Aug 12, 2008

What meds are available to reverse/reduce the effects of lypodystrophy?? does the medication Metformin work and if so does it have any neg interactions for someone that is not diabetic or just borderline??? can someone take Metformin for this condition?? If not is there something else?? I am fed up with trying to deal with this with exercise/diet only. it is ruining my life and i hate my look; it is in my mid section and i look like i am wearing a spare tire and pregnant. i know that nothing can be done with the enlarged breasts and that i have to deal with them but at least i can get some of my normal look back

Response from Dr. Henry

Many factors contribute to risks for appearance related to lipodystrophy. Genetics (how do relatives of same or older age look), time with HIV, lower CD4 count nadir, presence of co-morbidiites (such as hepatitis C), as well as certain HIV drugs are all factors in lipodystrophy. There are no easy answers or treatments for many patients which remains a frustrating situation. Use of diabetic meds (metformin or the glitizides) have had variable effect with any positive result being fairly modest with some potentially serious side effects a concern. Growth hormone and growth hormone releasing factor are under study for increased intra-abdominal fat. Switching off potentially contributing meds are an important option for some patients to discuss with their HIV specialist. KH



Previous
cd8 in hiv2
Next
Trying to put it together

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement